MAUDE Adverse Event Report: ETHICON INC. PDS+ CLR 27IN 3-0 S/A FS-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ CLR 27IN 3-0 S/A FS-2; SUTURE, SURGICAL, ABSORBABLE
Model Number PDP423H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a c-section procedure (b)(6) 2022.And suture was used.During the procedure, when the wound was closed, the surgeon had an unusual feeling at the first stich during suturing fat.The surgeon realized that the needle was broken at the swage part.An x-ray was performed to check for any broken needle remaining in the body, and the needle which was remaining in the fat layer was retrieved.The operation time was extended over 30 minutes.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Component code: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: was there any change in the patient¿s post-operative care due to the prolonged unknown.After remove the needle, the patient is no problem.What is the lot number ? unknown.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength = 2360 g/m.
 
Additional Manufacturer Narrative
(b)(4) date sent to the fda: 5/18/2022 this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9 additional h3 investigation summary: a failed suture needle was submitted for fractographic evaluation.The component was identified as product code pdp423h.A fracture was observed at the suture attachment of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.A microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.Mechanical damage observed coincidental to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred at the attachment area of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The manufacturing records could not be reviewed as the batch number is unknown.¿ trade name - irgacare® ¿ active ingredient(s) ¿ triclosan ¿ dosage form ¿ suture/solid/parenteral ¿ strength ¿ = 2360 ¿g/m.

Brand Name
PDS+ CLR 27IN 3-0 S/A FS-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14058544
Report Number2210968-2022-02535
Device Sequence Number4821611
Product Code NEW
UDI-Device Identifier10705031048270
UDI-Public10705031048270
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPDP423H
Device Catalogue NumberPDP423H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2022
Supplement Date Received by Manufacturer04/25/2022
Initial Report FDA Received Date04/08/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale